MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Codes Material Fragmentation (1261); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is ongoing to obtain additional information regarding the reported event.The device was returned to the service center for evaluation.A visual inspection was performed on the received device and found sharp edges on the control body.The scope failed the leak test due to damage on the bending section rubber glue and bending section rubber.Further inspection found chemical damage on the insertion tube of the scope.The bronchoscope instruction manual warns user on how to prevent damage to the scope.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.
 
Event or Problem Description
The service center was informed that during a procedure, foreign material was falling from the scope¿s channel.It is unknown if the intended procedure was completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer¿s final investigation and to correct information provided on the initial report.The following sections were updated and/or corrected: g4, g7, h2, h4, h6, and h10.H10 of the initial mdr included information regarding a visual inspection that was performed on the received device which found sharp edges on the control body.It was also reported that the scope failed the leak test due to damage on the bending section rubber glue and bending section rubber.Further inspection found chemical damage on the insertion tube of the scope.Upon further review, these are not reportable malfunctions.Per the legal manufacturer, there is no potential for these issues to cause or contribute to death or serious injury if the malfunctions were to recur.Regarding the reported complaint of "foreign material was falling from the scope¿s channel", the complaint was not confirmed.During the evaluation and inspection of the device performed at an olympus service center, the repair technician was unable to see any debris in channel.Based on the legal manufacturer's investigation, the presence of debris reported by the customer may have occurred because foreign material may have adhered during the procedure that then subsequently fell off due to external force being applied.Multiple attempts were made to obtain more information from the customer regarding the procedure and the condition of the patient, but no additional information was provided.The device history record (dhr) was reviewed and there were no problems found during the manufacturing of the device that would cause or contribute to the reported issue.The device met all specifications at the time of shipment.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10881552
Report Number8010047-2020-09273
Device Sequence Number3315361
Product Code PSV
UDI-Device Identifier04953170341823
UDI-Public04953170341823
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date11/22/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1